99-26.pdf (121.04 kB)
Download file

Expanding impulsive gravitational waves

Download (121.04 kB)
preprint
posted on 15.02.2006, 13:10 by J. Podolsky, Jerry Griffiths
We demonstrate explicitly that the known solutions for expanding impulsive spherical gravitational waves that have been obtained by a 'cut and paste' method may be considered to be impulsive limits of the Robinson-Trautman vacuum type-N solutions. We extend these results to all the generically distinct subclasses of these solutions in Minkowski, de Sitter and anti-de Sitter backgrounds. For these we express the solutions in terms of a continuous metric. Finally, we also extend the class of spherical shock gravitational waves to include a non-zero cosmological constant.

History

School

  • Science

Department

  • Mathematical Sciences

Pages

123941 bytes

Publication date

1999

Notes

This is a pre-print. The definitive version: PODOLSKY, J. and GRIFFITHS, J.B., 1999. Expanding impulsive gravitational waves. Classical and Quantum Gravity, 16(9), pp. 2937-2946, is available at: http://www.iop.org/EJ/journal/CQG.

Language

en

Usage metrics

Keywords

Exports